It is currently Wed Aug 23, 2017 2:35 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Nov 04, 2014 10:25 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 04, 2014 10:09 pm
Posts: 4
hey guys and girls, I'm a new member here.. was hoping maybe someone could shed some light on what's been happening to me for the past few weeks.

I've been on suboxone for about a year, switched to subutex a few months ago because I lost my insurance, but I am tapering down and have made some mistakes with using too much (old habits die hard), so I have taken suboxone recently as well and it's happening then too.

kind of hard to explain, but basically, at any time of the day I will start shaking/shivering uncontrollably, while my body is actually burning up, my chest feels like I'm having a panic attack or something because I start breathing hard, and my stomach muscles start getting real tense. also really bad dry mouth and from drinking fluids I believe I'm getting nauseous.

sorry for the super long post but this has been happening more and more often and it's freaking me out.. I see my sub Dr in a few days and I feel like when I tell him this he won't want to prescribe me anything, which might be for the best but I'm not strong enough to go through cold turkey withdrawal.. anyway, any comments at all would be appreciated!


Top
 Profile  
 
PostPosted: Wed Nov 05, 2014 9:56 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Hi Campbell, sounds to me like anxiety attacks, though I'm no expert. Did your dose come down when you switched the type of Subs you were using?

I came off Subs just over 4 months ago, and I went through a lot of self-centered fear at that time connected with getting off drugs (after being on one opiate or another for about 15 years). I'd feel it especially strongly in the morning upon waking. The best way I found to deal with it was to meditate, and go right into the fear. I got some of the same reactions you were talking about; the shaking, and the rapid breathing and the strange feeling in my chest.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Wed Nov 05, 2014 12:38 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 04, 2014 10:09 pm
Posts: 4
hey.. thanks for the reply, I am almost certain its not a panic attack.. my gf has them, definitely doesn't seem the same. I've been on the same dose for the past 4 months, 4mg. seems pretty strange that it'd be the subs doing it, as I've been taking them to kick habits for years n years, and never had a problem before. these things come out of absolutely nowhere though, could be laying in bed watching Netflix or playing a video game, whatever.


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Nov 09, 2014 11:51 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
You need a good thermometer--- not a forehead sticker, but a tympanic membrane or oral one. Monitor your temp every 4 hours-- and also if you wake at night, and about 15 minutes after the shaking episodes. Are you having night sweats?

You are describing 'rigors'-- which are often a sign of a low-grade infection. You should get tested for TB, and if you ever used needles, you need to have a thorough eval of your heart valves and other areas where bacteria tend to settle and grow over a long time. A bone scan, for example, shows if there are any areas of inflammation (they scan the entire body).

You may also have the flu...

If you have a low-grade temp, I would expect it to NOT be bupe-related. Even if you don't have a temp, it is likely non-bupe-related. It is very unusual for a drug to start causing a side effect, years after taking it-- even after changing from brands of the drug, or adding a relatively inert compound like naloxone (assuming you are not injecting now).

Get a thermometer-- you'll certainly need it again.


Top
 Profile  
 
PostPosted: Wed Nov 12, 2014 9:13 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
I know a few people with Lyme disease who have described this prior to knowing they had it. If you see a doc, add that to list to watch for if you are around ticks. Hope you figure it out! Don't wait too long, this shouldn't be happening and there is most definitely a reason. The sooner you know, the better.


Top
 Profile  
 
PostPosted: Tue Jan 13, 2015 12:46 pm 
Offline
New Poster
New Poster

Joined: Tue Jan 13, 2015 12:38 pm
Posts: 2
Sorry to state the obvious, but it sounds like opiate withdrawls (especially the ones from bupe). Was it happening before you started tapering?


Top
 Profile  
 
PostPosted: Sat Sep 10, 2016 4:58 pm 
Offline
New Poster
New Poster

Joined: Sat Sep 10, 2016 4:52 pm
Posts: 1
Seriously TB??? It's not just her. I'm one day 1 and have had the same thing. No temp I was just at the docs. I called mine and they said it was normal. Not withdrawals or anything else. Just s normal reaction sine have.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group